MAUDE Adverse Event Report: PT. CIBA VISION BATAM ANTERIOR CHAMBER PMMA SINGLEPIECE IOL; INTRAOCULAR LENS

PT. CIBA VISION BATAM ANTERIOR CHAMBER PMMA SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number MTA4U0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Vitreous Floaters (1866); Visual Impairment (2138); Visual Disturbances (2140); Eye Pain (4467)
Type of Reportable Event Serious Injury
Event or Problem Description
A consumer reported experiencing unexpected visual outcomes following cataract surgery with intraocular lens (iol) implantation.She stated that the iol in her left eye had dislocated, that's why she had this lens placed as replacement.The new lens was placed behind her cornea, in front of her iris in the anterior chamber.She stated that during the surgery she was awake and heard the dr.Ask for "a size 4" to which he was told by staff that it was out of stock and only a "size 3" was available.She was unsure what this referred to.The patient had a history of ocular and retinal conditions unrelated to the cataract surgery.Postoperatively, she reported persistent soreness in the eye, significant light reflections that impair her ability to drive at night, and the presence of numerous floaters.She has been using an unspecified gel lubricant in the affected eye.Based on the additional information received, the patient had a follow-up appointment with her surgeon.However, the surgeon was unable to explain the cause of her sore eye, the presence of numerous floaters, or the extent of scattered light in her vision.The patient continues to experience eye pain and scattered light in her vision.She cannot see to drive at night, and daytime is not good either.She reports significant light sensitivity.To address her ongoing eye pain, she plans to consult a corneal specialist.Her next follow-up with the surgeon is scheduled in two months.
 
Additional Manufacturer Narrative
The product was not returned for analysis; the lens remains implanted.Complaint history and product history records were reviewed, and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information provided in section h.3., and h.11.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The reporter was the patient.Information was provided that the patient had prior ocular and retinal issues unrelated to the cataract surgery.The patient indicated the surgeon did not know why they were experiencing the reported issues.The patient queried what was meant by the surgeon¿s comments about the ¿4¿ and ¿3¿ lenses during their surgery.The "4" and "3" may have been referring to the polymethyl methacrylate (pmma) lens models overall length (size) category.The pmma single-piece anterior chamber intraocular lens (iol) is an optical implant designed to be positioned anterior to the iris.The lens should replace the optical function (but not the accommodation) of the natural crystalline lens.The physical properties of these lenses as well as the sizing guidance for these anterior chamber lenses is provided in the instructions for use (ifu).The pmma "4" is designated for use with anterior chamber diameter 12.0-12.4 mm.The pmma "3" is designated for use with anterior chamber diameter 11.5-11.9 mm.Due diligence has been performed in an attempt to obtain further information on this event.The surgeon has not responded to requests for follow-up information.The manufacturer internal reference number is: (b)(4).

Brand Name
ANTERIOR CHAMBER PMMA SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
PT. CIBA VISION BATAM
beringin kav. #204 batamindo
industrial park muka kuning
pulau batam 29433
ID  29433
Manufacturer (Section G)
PT. CIBA VISION BATAM
beringin kav. #204 batamindo
industrial park muka kuning
pulau batam 29433
ID   29433
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23484599
Report Number9681121-2025-00156
Device Sequence Number10227972
Product Code HQL
UDI-Device Identifier00380652535595
UDI-Public(01)00380652535595(17)300427(11)250429(10)31593554
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P880087
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMTA4U0
Device Catalogue NumberMTA4U0.050
Device Lot Number31593554
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/17/2025
Supplement Date Received by Manufacturer01/18/2026
Initial Report FDA Received Date11/06/2025
Supplement Report FDA Received Date02/11/2026
Date Device Manufactured04/29/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED GEL LUBRICANT
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age66 YR
Patient SexFemale